Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 91, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 19, 2012, 9:02 PM CDT for 4 counties in Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2012, 9:02 PM CDT (02:02 UTC)
- Expired
- Apr 19, 2012, 9:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Jack County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 122 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -692 J/kg
- Mixed-layer LCL
- 2163 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
056
WUUS54 KFWD 200202
SVRFWD
TXC237-363-429-503-200245-
/O.NEW.KFWD.SV.W.0091.120420T0202Z-120420T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CDT THU APR 19 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACK COUNTY IN NORTH CENTRAL TEXAS...
NORTHERN PALO PINTO COUNTY IN NORTH CENTRAL TEXAS...
NORTHEASTERN STEPHENS COUNTY IN NORTH CENTRAL TEXAS...
YOUNG COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 945 PM CDT
* AT 902 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF JACKSBORO TO
14 MILES SOUTHWEST OF GRAHAM...MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BRYSON AROUND 910 PM...
JACKSBORO AROUND 930 PM...
GRAFORD AROUND 945 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3340 9868 3341 9865 3340 9843 3348 9842
3347 9798 3343 9798 3344 9793 3342 9791
3300 9806 3287 9806 3290 9893
TIME...MOT...LOC 0202Z 273DEG 29KT 3343 9821 3295 9871
$$
82/JLD2 follow-up statements
307
WWUS54 KFWD 200222
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
922 PM CDT THU APR 19 2012
TXC363-429-200231-
/O.CAN.KFWD.SV.W.0091.000000T0000Z-120420T0245Z/
PALO PINTO TX-STEPHENS TX-
922 PM CDT THU APR 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STEPHENS AND
NORTHERN PALO PINTO COUNTIES IS CANCELLED...
LAT...LON 3340 9868 3340 9843 3348 9842 3348 9837
3347 9798 3343 9798 3344 9794 3342 9791
3300 9806 3301 9842 3295 9843 3296 9890
TIME...MOT...LOC 0221Z 273DEG 29KT 3342 9803 3321 9818
3304 9862
$$
TXC237-503-200245-
/O.CON.KFWD.SV.W.0091.000000T0000Z-120420T0245Z/
JACK TX-YOUNG TX-
922 PM CDT THU APR 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR YOUNG AND JACK COUNTIES...
AT 921 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF JACKSBORO
TO JACKSBORO TO 5 MILES SOUTHWEST OF GRAHAM...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GRAHAM AT 925 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3340 9868 3340 9843 3348 9842 3348 9837
3347 9798 3343 9798 3344 9794 3342 9791
3300 9806 3301 9842 3295 9843 3296 9890
TIME...MOT...LOC 0221Z 273DEG 29KT 3342 9803 3321 9818
3304 9862
$$
82/JLD138
WWUS54 KFWD 200240
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
940 PM CDT THU APR 19 2012
TXC237-503-200249-
/O.EXP.KFWD.SV.W.0091.000000T0000Z-120420T0245Z/
JACK TX-YOUNG TX-
940 PM CDT THU APR 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR YOUNG AND JACK COUNTIES
EXPIRES AT 945 PM CDT...
AT 939 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
LAT...LON 3340 9868 3340 9843 3348 9842 3348 9837
3347 9798 3343 9798 3344 9794 3342 9791
3300 9806 3301 9842 3295 9843 3296 9890
TIME...MOT...LOC 0239Z 273DEG 29KT 3341 9786 3320 9801
3303 9845
$$
82/JLDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:54 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 19, 6:54 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 654 PM CDT THU APR 19 2012 .UPDATE... STRONG UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST COMBINED WITH STEEP LAPSE RATES ALOFT AND SUFFICIENT MID LEVEL MOISTURE WILL ALLOW FOR PRIMARILY ELEVATED CONVECTION TO AFFECT THE NORTHWESTERN ZONES THIS EVENING. INSTABILITY AND CLOUD LAYER SHEAR WILL BE SUFFICIENT FOR A SEVERE HAIL THREAT. SPC HAS JUST ISSUED A SEVERE THUNDERSTORM WATCH FOR THE NW PARTS OF THE CWA. IT IS POSSIBLE A LINE SEGMENT WILL ORGANIZE FROM THE EARLY EVENING ACTIVITY AND TRACK EASTWARD THROUGH THE NORTHERN ZONES DURING THE LATE EVENING HOURS...BUT ELEVATED NATURE OF STORMS MAY LIMIT THE ABILITY FOR CONVECTION TO GROW UPSCALE INTO A MCS. REGARDLESS...GIVEN THE AMPLE ELEVATED INSTABILITY...BELIEVE AT LEAST SCATTERED CONVECTION SHOULD SUSTAIN ITSELF LONG ENOUGH TO AFFECT THE NORTHEAST ZONES AFTER MIDNIGHT. HAVE UPDATED FORECAST TO BUMP UP POPS THIS EVENING IN THE NW ZONES. WILL AWAIT 00Z SOUNDING DATA TO DETERMINE IF POPS NEED TO BE RAISED ALONG AND/OR SOUTH OF THE I-20 CORRIDOR. TR.92 && .AVIATION... A COLD FRONT STRETCHED FROM THE CENTRAL PLAINS SOUTHWESTWARD TO A 1003 MB SURFACE LOW JUST WEST OF WICHITA FALLS...THEN WEST THROUGH THE SOUTHERN TEXAS PANHANDLE. A DRYLINE EXTENDED FROM THE LOW CENTER INTO SOUTHWEST TEXAS LATE THIS AFTERNOON. SHOWERS AND STORMS WILL DEVELOP MAINLY NORTH OF THE RED RIVER ALONG THE FRONT THIS EVENING AS AN UPPER TROUGH CONTINUES TO DIG SOUTHEASTWARD THROUGH THE CENTRAL PLAINS. ACTIVITY SHOULD REMAIN NORTH OF THE REGION THROUGH MOST OF THE NIGHT...THEN BEGIN TO AFFECT TAF SITES AS THE FRONT MOVES INTO THE AREA EARLY TOMORROW MORNING. SOME WARM ADVECTION SHOWERS MAY OCCUR AHEAD OF THE FRONT SO WILL STICK WITH THE VCSH BEGINNING AROUND 10Z. THUNDERSTORMS ARE POSSIBLE DUE MAINLY TO FORCING ALONG THE FRONT...BUT WITH THE LIMITED MOISTURE AND INSTABILITY THE THREAT LOOKS RELATIVELY LOW. WILL KEEP THE PREVAILING SHRA FOR THE MORNING HOURS BEGINNING AT 13Z IN THE METROPLEX...AND 15Z IN WACO...WHICH COINCIDES WITH FROPA TIMING. IF FUTURE TRENDS OR LATER GUIDANCE POINT TOWARDS MORE WIDESPREAD CONVECTION...WILL ADJUST 06Z TAFS ACCORDINGLY. NORTH WINDS WILL BECOME A BIT GUSTY TOMORROW AFTERNOON. MVFR CIGS ARE EXPECTED DURING THE MORNING AND EARLY AFTERNOON HOURS BUT SHOULD GIVE WAY TO VFR CONDITIONS BY THIS TIME FRIDAY. 30 && .PREV DISCUSSION... /ISSUED 315 PM CDT THU APR 19 2012/ THE NEXT 24 HOURS APPEAR TO BE THE MOST ACTIVE OVER THE NEXT 7 DAYS. THIS AFTERNOON A COLD FRONT EXTENDS ACROSS CENTRAL KANSAS INTO WESTERN OKLAHOMA AND INTO THE TEXAS PANHANDLE. A DRYLINE IS LOCATED ALONG A LINE FROM A SURFACE LOW NEAR CHILDRESS TO BIG SPRING AND INTO THE BIG BEND REGION. A S/W TROF CURRENTLY DIGGING ACROSS MONTANA AND WYOMING WILL DEEPEN OVER THE NEXT 12 HOURS IN RESPONSE TO UPSTREAM RIDGE AMPLIFICATION OVER THE WEST COAST. LATER TONIGHT...THE COLD FRONT WILL SLIDE FARTHER SOUTH AS MAIN SURFACE LOW OVER THE MIDWEST CONTINUES NORTHEAST. THE ATMOSPHERE ACROSS NORTH TEXAS AND SOUTHERN OKLAHOMA IS UNSTABLE HOWEVER IT REMAINS STRONGLY CAPPED TO SURFACE BASED CONVECTION AND IS EXPECTED TO REMAIN SO FOR MUCH OF THE EVENING. AS HEIGHT FALLS/LARGE SCALE FORCING FOR ASCENT CONTINUES TO OVERSPREAD THE SOUTHERN PLAINS TONIGHT...FORCING ALONG THE FRONT IS EXPECTED TO INCREASE AND BECOME SUFFICIENT FOR THUNDERSTORMS TO DEVELOP PRIMARILY ACROSS THE FAR NORTHWEST COUNTIES. FORECAST SOUNDINGS ACROSS NORTHWEST PORTIONS OF THE CWA INDICATE THAT PARCELS FORCED BETWEEN 800-700MB WILL HAVE LITTLE INHIBITION BETWEEN 10 PM AND MIDNIGHT. SHEAR PROFILES WILL SUPPORT SUPERCELL STRUCTURES WITH ANY STORMS THAT CAN DEVELOP DURING THIS TIME...HOWEVER THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL GIVEN THE NEARLY DRY ADIABATIC MID LEVEL LAPSE RATES AND HIGH LCL/S. FARTHER SOUTH NEAR THE METROPLEX...STRONG INHIBITION WILL LIKELY REMAIN IN PLACE AND CONVECTION WILL LIKELY HAVE TO WAIT ON THE FRONT. WILL HAVE THE HIGHEST POPS RIGHT ALONG THE RED RIVER TAPERING OFF QUICKLY TO THE SOUTH FOR TONIGHT. COLD FRONT WILL MOVE THROUGH NORTH TEXAS TOMORROW MORNING WITH CAPPING ERODING BY THIS TIME. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED RIGHT ALONG AND BEHIND THE FRONT. BEST CHANCES WILL BE ACROSS THE NORTHEAST AND EAST DURING THE MORNING...THEN SHIFT TO THE SOUTHEAST COUNTIES BY EARLY AFTERNOON AS THE FRONT PROGRESSES SOUTHWARD. RAIN AND THUNDERSTORMS WILL CLEAR THE CWA BY TOMORROW EVENING WITH HIGH PRESSURE BUILDING IN AND COOLER TEMPERATURES EXPECTED. HIGHS ON SATURDAY WILL ONLY BE IN THE LOW 70S WITH LOWS IN THE MID TO UPPER 40S. THE WEEKEND AND MUCH OF NEXT WEEK LOOKS VERY QUIET WITH LITTLE CHANCE FOR RAIN AND PLEASANT TEMPERATURES. MID LEVEL RIDGING LOOKS LIKE IT WILL REMAIN IN PLACE FOR SEVERAL DAYS. THE GFS DOES INDICATE AN AXIS OF MOISTURE AND INSTABILITY WORKING NORTH INTO THE SOUTHERN PLAINS BY MIDWEEK WITH MODERATE NORTHWEST FLOW ALOFT. AT THIS TIME SEE NO SIGNIFICANT SYSTEM THAT WILL BE SUFFICIENT TO INITIATE CONVECTION BUT WILL CONTINUE TO MONITOR. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 60 70 47 71 50 / 20 60 5 0 0 WACO, TX 62 71 45 73 44 / 10 60 5 0 0 PARIS, TX 58 66 46 69 47 / 50 60 10 0 0 DENTON, TX 58 67 45 69 48 / 30 50 5 0 0 MCKINNEY, TX 60 68 46 70 48 / 40 60 5 0 0 DALLAS, TX 61 70 47 71 50 / 20 60 5 0 0 TERRELL, TX 60 69 45 72 46 / 20 60 5 0 0 CORSICANA, TX 62 71 47 73 48 / 20 60 10 0 0 TEMPLE, TX 62 74 46 74 46 / 10 60 10 0 0 MINERAL WELLS, TX 58 70 44 72 46 / 20 40 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 19, 7:01 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 701 PM CDT THU APR 19 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 701 PM CDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS EVENING AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT ALONG AND NORTHWEST OF A LINE FROM RISING STAR TO DENTON TO BONHAM. SOME OF THESE STORMS COULD BE STRONG TO SEVERE PRODUCING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. AFTER MIDNIGHT...RAIN CHANCES WILL SPREAD TO A LINE NORTH OF GOLDTHWAITE TO ATHENS. STRONG TO SEVERE STORMS WILL STILL BE POSSIBLE OVERNIGHT...MAINLY NEAR THE RED RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT ACROSS ALL OF NORTH TEXAS. SOME STRONG STORMS ARE POSSIBLE FRIDAY AFTERNOON...PRIMARILY FOR LOCATIONS ALONG AND SOUTHEAST OF A KILLEEN TO WACO TO TERRELL LINE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING AND TONIGHT ALONG AND NORTHWEST OF A LINE FROM RISING STAR TO DENTON TO BONHAM. 82/JLD
In the hours before
Special weather statement, Apr 19, 8:48 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT THU APR 19 2012
TXZ100-101-115-200215-
JACK TX-STEPHENS TX-YOUNG TX-
848 PM CDT THU APR 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN JACK COUNTY
NORTHERN STEPHENS COUNTY
YOUNG COUNTY
AT 847 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF JACKSBORO TO 12 MILES NORTH OF BRECKENRIDGE...MOVING EAST AT 35
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BRYSON...GRAHAM AND
CRYSTAL FALLS.
CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PENNY-SIZED HAIL...AND
WIND GUSTS TO 30 MPH CAN BE EXPECTED FROM THESE STORMS.
LAT...LON 3297 9902 3297 9896 3305 9896 3340 9864
3340 9843 3347 9842 3347 9798 3344 9798
3300 9838 3301 9843 3295 9843 3295 9858
3286 9858 3285 9910
TIME...MOT...LOC 0147Z 270DEG 29KT 3339 9836 3293 9885
82/JLDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:52 PM CDT | Severe Thunderstorm Warning | FWD | Young | 53 min |
| Apr 19, 8:48 PM CDT | Special Weather Statement | FWD | Jack, Young | 27 min |
| Apr 19, 11:45 PM CDT | Special Weather Statement | FWD | Eastland | 30 min |
| Apr 19, 11:52 PM CDT | Special Weather Statement | FWD | Montague | 23 min |
| Apr 20, 12:02 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 38 min |
| Apr 20, 2:03 AM CDT | Special Weather Statement | FWD | Grayson | 27 min |
| Apr 20, 2:35 AM CDT | Special Weather Statement | FWD | Grayson | 25 min |
| Apr 20, 3:03 AM CDT | Special Weather Statement | FWD | Fannin | 27 min |
| Apr 20, 4:16 AM CDT | Special Weather Statement | FWD | Delta, Hopkins | 29 min |
| Apr 20, 4:46 AM CDT | Special Weather Statement | FWD | Tarrant | 29 min |
| Apr 20, 5:32 AM CDT | Special Weather Statement | FWD | Dallas | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.